i have several numbness and pain in boeth feet, and hands
I feel your pain, darlin! It seems that treatment for PN is very specific for each individual. The pain is 24/7 misery. Talk to your doctor about finding the right med for you to ease your discomfort (mildly speaking). For many with PN, gabapentin (Neurontin), Cymbalta, and Lyrica seem to help more than other meds. Until you can talk to your doctor about meds, for me, soaking in a hot bath helps tremendously with the pain. For others, cold water helps. You have to find out which works for you. OTC pain relievers don't help.
Hang in there! I hope you will join us here on DC as a regular. Our members are very knowledgeable, caring and supportive. In the PN support group, we all live with the same pain and completely understand each other. You would be a great addition to our community.
Did you say that Macrobid caused your peripheral neuropathy? I did see that as a side effect. How long have you had the pain from this med? Does the doctor think that it will go away in time? I was on that same med for more than a couple years and was finally diagnosed with pneumonitis--a severe lung disease which I couldn't walk across the room without getting out of breath. I saw that a lot of people with that disease caused by the Macrobid never recovered even with steroid therapy. I took steroids for over 6 months and got away with scarring on my lungs. That the doctor never checked me for it was unconscionable. I should have sued her. There are all kinds of precautions in the PDR, but this illness was in big bold print in the PDR, saying that patients should be monitored for the illness. That was before I knew to check on meds before taking them. I hope that your illness will go away in time. Sara
OMG. FIRST, Chaplpat: PLEASE tell us that this has resolved?
I have taken Macrobid for years for chronic UTI's, both prophalactically post coital and many full courses for UTI's. Because I have severe nerve damage from other causes ( traumatic nerve root injury), when this SFN started last fall, I thought it was a complication of other issues. I have had FOUR 10-day courses of this drug, since October, all the while getting sicker, and in "suicidal pain". I even went to the ER in Feb., saying I thought I might be "demylinating". I was really terrified. They did not figure it out. I just this week put it together, after 2 more full courses of this drug in March. The constant electricity in my feet, calfs, hands and forearms, worse at night is exhausting and I do not think I can live with this. I have used a wheelchair for 30 years, have had multiple and mutilative surgeries, but this takes the cake.
Neurontin is not touching it, and I could not tolerate the tricyclics. I am very, very desperate, and VERY pissed off.
I hope you are well, and have recovered. Please tell me you have.
- Macrobid Information for Consumers
- Macrobid Information for Healthcare Professionals (includes dosage details)
- Side Effects of Macrobid (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 17 Sep 2013 • 1 answer
Updated 21 Aug 2014 • 2 answers
Updated 7 Aug 2015 • 3 answers
Updated 19 Oct 2015 • 1 answer
Updated 24 Oct 2017 • 1 answer